Alert archive / Arkansas / Tornado Warnings in 2011

Tornado Warning 148, NWS Little Rock, AR

May 1, 2011Conway County, Van Buren County, Arkansas

NWS Little Rock, AR issued this tornado warning at May 1, 2011, 7:08 PM CDT for Conway County, Van Buren County, Arkansas. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2011, 7:08 PM CDT (00:08 UTC)
Expired
May 1, 2011, 8:00 PM CDT
In force
52 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Conway County, AR, Van Buren County, AR

The radar

The Little Rock radar (KLZK), 73 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 7:17 PM CDTTSTM WND DMG2 N Wonderview, ARCOUPLE OF TREES DOWN ALONG HWY 95. THE TREES WERE NOT BLOCKING ANY ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -151 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-151 m²/s²
0-3 km storm-relative helicity
715 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

409 
WFUS54 KLZK 020008
TORLZK
ARC029-141-020100-
/O.NEW.KLZK.TO.W.0148.110502T0008Z-110502T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
708 PM CDT SUN MAY 1 2011

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS...
  NORTHEASTERN CONWAY COUNTY IN CENTRAL ARKANSAS...

* UNTIL 800 PM CDT

* AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS SEVERE
  STORM WAS LOCATED NEAR MIDDLETON...OR 12 MILES NORTH OF
  PLUMERVILLE. DOPPLER RADAR SHOWED THIS SEVERE STORM MOVING
  NORTHEAST AT 50 MPH.

* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
  GREERS FERRY LAKE...  FAIRFIELD BAY...      CLINTON...
  WHIPPLE...            SHIRLEY...            MIDDLETON...
  LANTY...              FAIRFIELD BAY MARINA...
  DAMASCUS...           CLAUDE...             CHOCTAW REC AREA...
  CHOCTAW...            CATHOLIC POINT...     BLICK...
  BETHLEHEM...          SOUTHSIDE...          MORGANTON...
  FORMOSA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3571 9223 3547 9224 3537 9241 3537 9248
      3533 9248 3524 9264 3538 9277 3571 9228
TIME...MOT...LOC 0008Z 232DEG 44KT 3537 9261

$$

46
2 follow-up statements
415 
WWUS54 KLZK 020025 RRA
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
725 PM CDT SUN MAY 1 2011

ARC029-141-020100-
/O.CON.KLZK.TO.W.0148.000000T0000Z-110502T0100Z/
CONWAY AR-VAN BUREN AR-
725 PM CDT SUN MAY 1 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN VAN BUREN AND
EXTREME NORTHEASTERN CONWAY COUNTIES UNTIL 800 PM CDT...

AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS 
STORM WAS LOCATED 2 MILES NORTH OF WHIPPLE...OR 9 MILES SOUTH OF 
CLINTON...MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE...
  GREERS FERRY LAKE...  FAIRFIELD BAY...      WHIPPLE...
  SHIRLEY...            FAIRFIELD BAY MARINA...
  DAMASCUS...           CHOCTAW REC AREA...   CHOCTAW...
  SOUTHSIDE...          MORGANTON...          FORMOSA...
  CULPEPPER...          BEE BRANCH...        
  SUGAR LOAF REC AREA...                      SUGAR LOAF MTN...
  STANDLEY MTN...       SOUTH FORK REC AREA...
  RABBIT RIDGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3547 9224 3537 9241 3537 9246 3550 9256
      3571 9228 3571 9223
TIME...MOT...LOC 0026Z 231DEG 44KT 3549 9240

$$

46
883 
WWUS54 KLZK 020054
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
754 PM CDT SUN MAY 1 2011

ARC029-141-020104-
/O.EXP.KLZK.TO.W.0148.000000T0000Z-110502T0100Z/
CONWAY AR-VAN BUREN AR-
754 PM CDT SUN MAY 1 2011

...THE TORNADO WARNING FOR SOUTHEASTERN VAN BUREN AND EXTREME
NORTHEASTERN CONWAY COUNTIES WILL EXPIRE AT 800 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND HAS MOVE INTO CLEBURNE COUNTY.

&&

LAT...LON 3547 9224 3537 9241 3537 9246 3550 9256
      3571 9228 3571 9223
TIME...MOT...LOC 0054Z 231DEG 44KT 3570 9207

$$

46

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 1, 6:25 PM CDT, 43 minutes earlier.

Area forecast discussion, May 1, 6:25 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
625 PM CDT SUN MAY 1 2011

.AVIATION...
OVERALL VFR TO MVFR CEILINGS WILL BE SEEN SUNDAY EVENING TO THE
OVERNIGHT AT ALL TAFS. PATCHY AREAS OF IFR CONDITIONS WITH SHOWERS
AND THUNDERSTORMS EXPECTED OVER THE NEXT 24 HRS. A STALLED FRONTAL
BOUNDARY...WITH A SW TO NE ORIENTATION...WILL REMAIN IN PLACE ACROSS
ARKANSAS...AND BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. HEAVY
RAIN WILL BE POSSIBLE...WITH ISOLATED STRONG TO SEVERE STORMS SUNDAY
EVENING. SOUTH OF THE FRONT WINDS WILL BE FROM THE SOUTH 5 TO 15
KNOTS...WHILE NORTH OF THE FRONT WINDS WILL BE NORTH 7 TO 18 KNOTS.
SOME WIND SHEAR WILL BE PRESENT ALONG THE FRONT. LITTLE CHANGE IS
EXPECTED ON MONDAY WITH AN UPPER LOW MOVING OVER AR WITH THE NEARLY
STATIONARY BOUNDARY ACROSS CENTRAL TO SOUTHERN AR. (59)

&&

.PREV DISCUSSION... /ISSUED 325 PM CDT SUN MAY 1 2011/

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
FLASH FLOOD WATCH CONTINUES ACROSS MUCH OF THE AREA. FRONTAL
BOUNDARY REMAINS STALLED ACROSS ARKANSAS. RAIN HAS DIMINISHED IN
AREAL COVERAGE FOR NOW...BUT EXPECT IT TO REDEVELOP TONIGHT.
TEMPERATURES ARE IN THE LOWER 80S IN THE SOUTHEAST. EXPECT
THUNDERSTORMS TO DEVELOP IN THE SOUTH BY LATE AFTERNOON. THE FRONT
WILL MEANDER AROUND THE STATE THROUGH MONDAY. HEAVY RAIN AND
WIDESPREAD FLOODING IS LIKELY THROUGH MONDAY NIGHT. THE UPPER LEVEL
SYSTEM MOVES THROUGH THE AREA LATE MONDAY AND EARLY TUESDAY AND
PUSHES THE FRONT EAST. HIGH PRESSURE WILL DOMINATE THE AREA THROUGH
WEDNESDAY NIGHT. TEMPERATURES WILL BE VARIED ACROSS THE STATE AS
LONG AS THE FRONT IS AROUND.

&&

.LONG TERM...THURSDAY THROUGH SUNDAY NIGHT
HIGH PRESSURE IS EXPECTED TO PUSH OFF TO THE EAST OF ARKANSAS ON
THURSDAY...THEN A WEAK FRONT IS FORECAST TO SAG THROUGH THE NORTHERN
PARTS OF THE STATE WITH A SLIGHT CHANCE OF CONVECTION IN THE
AFTERNOON. A SLIGHT CHANCE WILL BE KEPT IN THE FORECAST OVERNIGHT
AND ON FRIDAY AS THE BOUNDARY SAGS THROUGH THE STATE. THE FRONT
WASHES OUT LATER FRIDAY THEN IS EXPECTED TO LIFT NORTH AS A WARM
FRONT AND KEEP A SLIGHT CHANCE OF CONVECTION IN THE FORECAST. THEN
SUNDAY HAS A SLIGHT CHANCE ALSO AS ANOTHER FRONT FORMS AND SAGS
SOUTH INTO AR. OVERALL TEMPS WILL BE AT OR BELOW NORMAL DUE TO THE
CLOUDS AND CHANCES OF RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     48  57  45  64 /  90  80  80  20
CAMDEN AR         54  59  46  65 /  80  90  90  20
HARRISON AR       42  55  40  63 /  90  80  80  10
HOT SPRINGS AR    51  57  44  65 /  90  80  80  10
LITTLE ROCK   AR  52  58  46  65 /  90  90  90  20
MONTICELLO AR     61  64  49  62 /  80  90 100  40
MOUNT IDA AR      50  56  43  65 /  90  80  80  10
MOUNTAIN HOME AR  43  56  42  63 /  90  80  80  10
NEWPORT AR        50  58  46  63 / 100  90  90  30
PINE BLUFF AR     56  60  47  64 /  90  90  90  40
RUSSELLVILLE AR   47  58  42  65 /  90  80  80  10
SEARCY AR         50  57  46  65 /  90  80  90  30
STUTTGART AR      53  58  47  64 /  90  90  90  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR ARKANSAS-BAXTER-
BOONE-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-FAULKNER-
FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-
JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-
NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-
SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL.

&&

SHORT TERM...51 / LONG TERM...59
Hazardous weather outlook, May 1, 4:45 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
445 PM CDT SUN MAY 1 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
445 PM CDT SUN MAY 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE COLD FRONT HAS SATALLED ACROSS SOUTH ARKANSAS. WIDESPREAD
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THIS FRONT
THROUGH AT LEAST TONIGHT. SOME OF THESE STORMS WILL BECOME
SEVERE...WITH MAINLY LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT.
THE BEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS THE SOUTHERN THIRD
OF THE STATE THROUGH TONIGHT.

CENTRAL AND SOUTH ARKANSAS WILL SEE ANOTHER ROUND OF HEAVY RAINFALL
TONIGHT. FLASH FLOODING WILL CONTINUE TO BE A MAJOR CONCERN THROUGH
AT LEAST TONIGHT AS THESE THUNDERSTORMS WILL PRODUCE VERY HEAVY
RAINFALL...AND LIKELY MOVE OVER OR NEAR LOCATIONS THAT HAVE ALREADY
SEEN VERY HEAVY RAINFALL. AREAS ACROSS CENTRAL ARKANSAS HAVE ALREADY
SEEN 2 TO OVER 5 INCHES OF RAINFALL SINCE SATURDAY EVENING. ANY
ADDITIONAL HEAVY RAINFALL WILL LIKELY CAUSE FLASH FLOODING. A FLASH
FLOOD WATCH IS IN EFFECT THIS EVENING THROUGH MONDAY FOR THIS
PERSISTING FLASH FLOOD THREAT.

RIVER FLOODING IS ALSO A CONTINUING THREAT ACROSS THE
REGION...WITH MANY RIVERS ACROSS THE STATE REMAINING AT OR ABOVE
FLOOD STAGE. SOME LOCATIONS HAVE YET TO SEE THE RIVERS
CREST...WITH CONTINUING RISES EXPECTED FROM PREVIOUS RAINFALL. ANY
ADDITIONAL RAINFALL WILL LIKELY EITHER AGGRAVATE THIS
SITUATION...OR AT LEAST SLOW THE RATE AT WHICH FLOOD WATERS
RECEDE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FRONT WILL REMAIN ACROSS SOME PORTION OF THE STATE THROUGH
EARLY TUESDAY...WITH SEVERAL MORE ROUNDS OF SHOWERS AND
THUNDERSTORMS EXPECTED. WHILE THERE WILL REMAIN AT LEAST SOME
THREAT FOR SEVERE WEATHER DURING THIS PERIOD...A VERY SIGNIFICANT
THREAT FOR FLASH FLOODING WILL PERSIST THROUGH TUESDAY. AN
ADDITIONAL 2 TO AS MUCH AS 5 INCHES OR MORE RAINFALL IS POSSIBLE
THROUGH TUESDAY...IN AREAS THAT HAVE ALREADY SEEN VERY HEAVY
RAINFALL. AGAIN...A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY.

RIVER FLOODING CONCERNS WILL CONTINUE FOR MANY RIVERS ACROSS THE
STATE THROUGH MUCH OF THE WEEK. ANY ADDITIONAL HEAVY RAINFALL
WILL ONLY AGGRAVATE THE ALREADY VERY SIGNIFICANT RIVER FLOODING
SITUATION ONGOING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR
THE SEVERE WEATHER THREAT. ALSO...ANY REPORTS OF FLASH FLOODING
ARE ENCOURAGED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

62

In the hours before

Local storm report, May 1, 3:46 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
346 PM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             LEVY                    34.80N 92.27W
05/01/2011  E1.00 INCH       PULASKI            AR   NWS EMPLOYEE

            DIME TO QUARTER SIZED HAIL FELL IN LEVY.

0330 PM     FLOOD            LEVY                    34.80N 92.27W
05/01/2011                   PULASKI            AR   NWS EMPLOYEE

            PORTIONS OF CAMP ROBINSON ROAD IN THE LEVY AREA OF NORTH
            LITTLE ROCK ARE IMPASSABLE DUE TO STANDING WATER ON THE
            ROADWAY.

&&

58
Local storm report, May 1, 4:15 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
415 PM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             MURFREESBORO            34.06N 93.69W
05/01/2011  E1.00 INCH       PIKE               AR   LAW ENFORCEMENT

            QUARTER SIZED HAIL FELL AT THE SHERIFFS OFFICE AND IN
            MURFREESBORO.

&&

227
Local storm report, May 1, 5:46 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LITTLE ROCK AR
546 PM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     FLASH FLOOD      VILONIA                 35.08N 92.21W
05/01/2011                   FAULKNER           AR   AMATEUR RADIO

            NUMEROUS ROADWAYS BARRICADED IN VILONIA.

1220 AM     FLASH FLOOD      MAYFLOWER               34.97N 92.42W
05/01/2011                   FAULKNER           AR   PUBLIC

            WATER IS BEGINNING TO APPROACH THE DOORSTEPS OF HOUSES.
            WATER IS CONTINUING TO RISE AS ADDITIONAL HEAVY RAIN
            CONTINUES TO FALL.

0106 AM     FLASH FLOOD      VILONIA                 35.08N 92.21W
05/01/2011                   FAULKNER           AR   AMATEUR RADIO

            NUMEROUS ROAD CLOSURES NORTH AND SOUTH OF HWY 64. WEATHER
            RESCUES ARE UNDERWAY AND PEOPLE ARE BEING EVACUATED.

0106 AM     FLASH FLOOD      3 N JACKSONVILLE        34.91N 92.13W
05/01/2011                   PULASKI            AR   PUBLIC

            THE BOTTOM OF A HILL AND AN UNDERPASS IS REPORTED 2 FEET
            OF WATER. THE LOCATION IS BETWEEN MADDOX ROAD AND OLD TOM
            BOX ROAD.

0215 AM     FLASH FLOOD      VILONIA                 35.08N 92.21W
05/01/2011                   FAULKNER           AR   EMERGENCY MNGR

            SWIFT WATER RESCUES WERE NECESSARY IN THE VILONIA AREA. A
            TOTAL OF 29 PEOPLE WERE EVACUATED FROM THE MAYFLOWER AND
            VILONIA AREAS.

0217 AM     HEAVY RAIN       NORTH LITTLE ROCK AIRPO 34.83N 92.27W
05/01/2011  M4.60 INCH       PULASKI            AR   CO-OP OBSERVER

            4.6 INCHES OF RAIN HAVE FALLEN AT THE NORTH LITTLE ROCK
            AIRPORT SINCE ABOUT 10 PM.

0240 AM     FLASH FLOOD      2 S PINNACLE MOUNTAIN   34.79N 92.47W
05/01/2011                   PULASKI            AR   AMATEUR RADIO

            HIGHWAY 300 WAS REPORTED TO BE WASHED OUT AND IMPASSIBLE
            JUST NORTH OF CANTRELL ROAD.

0610 AM     HEAVY RAIN       2 NE CABOT              34.99N 92.00W
05/01/2011  M6.71 INCH       LONOKE             AR   TRAINED SPOTTER

            6.71 INCHES OF RAIN FROM A COCORAHS SITE. SPOTTER ALSO
            REPORTED ABOUT A FOOT OF WATER OVER US 67/167 1.5 MI
            NORTH OF EXIT 16.

0730 AM     HEAVY RAIN       MORGAN                  34.88N 92.37W
05/01/2011  M8.70 INCH       PULASKI            AR   NWS EMPLOYEE

            IN THE MARCHE COMMUNITY...8.70 INCHES OF RAIN FELL IN 10
            HOURS.

0845 AM     FLASH FLOOD      E GRAVEL RIDGE          34.87N 92.19W
05/01/2011                   PULASKI            AR   PUBLIC

            FLOODING AT THE NEW BRITTANY APARTMENTS WITH CARS
            SUBMERGED.

0900 AM     HEAVY RAIN       3 W DOWNTOWN LITTLE ROC 34.73N 92.29W
05/01/2011  M6.45 INCH       PULASKI            AR   PUBLIC

            6.45 INCHES OF RAIN FELL IN CHENAL VALLEY BETWEEN DARK
            4/30/11 AND 9AM 5/1/11.

0901 AM     FLASH FLOOD      JACKSONVILLE            34.87N 92.13W
05/01/2011                   PULASKI            AR   NWS EMPLOYEE

            HWY 67/167 IS FLOODED NORTH OF THE AIRBASE.

0918 AM     FLOOD            5 NW NORTH LITTLE ROCK  34.84N 92.32W
05/01/2011                   PULASKI            AR   NWS EMPLOYEE

            ONE TO THREE INCHES OF WATER OVER PARKING LOTE ALONG OVER
            OAK GROVE ROAD AT CHURCH. ONE CAR WASHED INTO DITCH ALONG
            ROAD.

0938 AM     FLASH FLOOD      ALEXANDER               34.63N 92.44W
05/01/2011                   SALINE             AR   PUBLIC

            HWY 5 STAGECOACH RD IS UNDERWATER.

1026 AM     FLASH FLOOD      6 NW NORTH LITTLE ROCK  34.85N 92.33W
05/01/2011                   PULASKI            AR   NWS EMPLOYEE

            SECTION OF JAMES ROAD JUST EAST OF BLUE HILL HAS WASHED
            OUT DUE TO HEAVY RAIN AND FLASH FLOOD. ROAD IMPASSABLE
            WITH BARRICADES ON IT.

1130 AM     HAIL             MURFREESBORO            34.06N 93.69W
05/01/2011  E1.00 INCH       PIKE               AR   LAW ENFORCEMENT

            QUARTER SIZED HAIL FELL AT THE SHERIFFS OFFICE AND IN
            MURFREESBORO.

0110 PM     HAIL             BRYANT                  34.61N 92.49W
05/01/2011  E1.00 INCH       SALINE             AR   TRAINED SPOTTER

0117 PM     HAIL             BENTON                  34.57N 92.58W
05/01/2011  E1.00 INCH       SALINE             AR   PUBLIC

0117 PM     TSTM WND DMG     SAND HILL               35.00N 91.43W
05/01/2011                   PRAIRIE            AR   LAW ENFORCEMENT

            MULTIPLE TREES ARE DOWN ON SAND HILL ROAD AND HWY 323.

0135 PM     HAIL             HOWELL                  35.12N 91.25W
05/01/2011  E1.00 INCH       WOODRUFF           AR   LAW ENFORCEMENT

0143 PM     FLASH FLOOD      DES ARC                 34.98N 91.51W
05/01/2011                   PRAIRIE            AR   LAW ENFORCEMENT

            HWY 38 BETWEEN JOHNSON CHAPEL AND HICKORY PLAIN IS
            HEAVILY FLOODED AND CLOSED. PARTS OF HWY 11 ARE ALSO
            CLOSED AND OTHER PARTS SUBMERGED WITH 2 TO 4 INCHES OF
            WATER. NUMEROUS OTHER ROADS ARE CLOSED AND FLOODED ACROSS
            PRAIRE COUNTY.

0204 PM     FLASH FLOOD      CLARENDON               34.70N 91.31W
05/01/2011                   MONROE             AR   CO-OP OBSERVER

            OBSERVER HAS REPORTED NEARLY 6 AND A HALF INCHES OF
            RAINFALL IN THE LAST 12 TO 18 HOURS. WATER IS BEGINNING
            TO APPROACH HIS HOUSE.

0224 PM     HAIL             2 SW WYE                34.92N 92.67W
05/01/2011  E1.75 INCH       PERRY              AR   LAW ENFORCEMENT

0323 PM     HAIL             7 SW DOWNTOWN LITTLE RO 34.66N 92.32W
05/01/2011  E1.00 INCH       PULASKI            AR   LAW ENFORCEMENT

            QUARTER SIZE HAIL FELL AT INTERSECTION OF I-430 AND COL.
            GLENN ROAD.

0330 PM     FLOOD            LEVY                    34.80N 92.27W
05/01/2011                   PULASKI            AR   NWS EMPLOYEE

            PORTIONS OF CAMP ROBINSON ROAD IN THE LEVY AREA OF NORTH
            LITTLE ROCK ARE IMPASSABLE DUE TO STANDING WATER ON THE
            ROADWAY.

0330 PM     HAIL             LEVY                    34.80N 92.27W
05/01/2011  E1.00 INCH       PULASKI            AR   NWS EMPLOYEE

            DIME TO QUARTER SIZED HAIL FELL IN LEVY.

0334 PM     HAIL             3 SE HOT SPRINGS        34.46N 93.01W
05/01/2011  E1.00 INCH       GARLAND            AR   TRAINED SPOTTER

            PEA SIZED HAIL TO QUARTER SIZED HAIL WAS FALLING.

&&

46
Local storm report, May 1, 6:39 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
639 PM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             CLEVELAND               35.42N 92.71W
05/01/2011  E1.75 INCH       CONWAY             AR   PUBLIC

            HAIL WAS FALLING ALONG HWY 95.

&&

227
Local storm report, May 1, 6:49 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
649 PM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     CENTER RIDGE            35.37N 92.57W
05/01/2011                   CONWAY             AR   LAW ENFORCEMENT

            MULTIPLE TREES AND POWERLINES ARE DOWN ON THE 6000 BLOCK
            OF HWY 9. SOME STRUCTURAL DAMAGE HAS BEEN REPORTED WITH
            ONE BARN PARTIALLY DESTORYED.

&&

227
Local storm report, May 1, 7:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
704 PM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             NORFORK                 36.21N 92.28W
05/01/2011  E1.00 INCH       BAXTER             AR   LAW ENFORCEMENT

&&

227

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:06 PM CDTSevere Thunderstorm WarningLZKFulton, Sharp24 min
May 1, 7:13 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott, Yell31 min
May 1, 7:14 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Pike46 min
May 1, 7:16 PM CDTSevere Thunderstorm WarningLZKClark, Hot Spring, Montgomery, Pike44 min
May 1, 7:41 PM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren34 min
May 1, 7:54 PM CDTSevere Thunderstorm WarningLZKPolk24 min
May 1, 7:55 PM CDTFlash Flood WarningLZKClark, Garland, Hot Spring, Logan, Montgomery, Perry and 5 more3 hr
May 1, 8:01 PM CDTFlash Flood WarningLZKCleburne, Conway, Faulkner, Johnson, Logan, Pope and 3 more3 hr
May 1, 8:01 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Saline44 min
May 1, 8:04 PM CDTFlash Flood WarningLZKBaxter, Boone, Fulton, Independence, Izard, Marion and 5 more3 hr
May 1, 8:24 PM CDTFlash Flood WarningLZKHot Spring21 hr
May 1, 9:04 PM CDTRiver Flood WarningLZKSearcy24 hr
May 1, 9:07 PM CDTFlash Flood WarningLZKClark, Cleburne, Faulkner, Garland, Grant, Hot Spring and 7 more6 hr
May 1, 9:14 PM CDTRiver Flood WarningLZKIzard, Stone60 hr
May 1, 9:43 PM CDTSpecial Weather StatementLZKLonoke, Pulaski, White47 min
May 1, 10:27 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Van Buren27 min
May 1, 10:37 PM CDTSpecial Weather StatementLZKMontgomery58 min
May 1, 10:47 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Pike, Polk43 min
May 1, 11:00 PM CDTFlash Flood WarningLZKBaxter, Boone, Fulton, Independence, Izard, Marion and 5 more4 hr
May 1, 11:03 PM CDTFlash Flood WarningLZKBaxter6 hr
May 1, 11:05 PM CDTFlash Flood WarningLZKCleburne, Conway, Faulkner, Johnson, Logan, Pope and 3 more4 hr
May 1, 11:10 PM CDTFlash Flood WarningLZKClark, Garland, Hot Spring, Logan, Montgomery, Perry and 5 more4 hr
May 1, 11:58 PM CDTFlash Flood WarningLZKClark, Dallas, Hot Spring, Ouachita3 hr
May 1, 11:59 PM CDTSpecial Weather StatementLZKPulaski, Saline46 min
May 2, 12:27 AM CDTFlash Flood WarningLZKIndependence, Jackson, White, Woodruff4 hr
May 2, 1:09 AM CDTFlash Flood WarningLZKLonoke, Monroe, Prairie, White, Woodruff3 hr
May 2, 3:05 AM CDTAreal Flood WarningLZKBaxter, Boone, Calhoun, Clark, Cleburne, Conway and 29 more14 hr
May 2, 3:49 AM CDTRiver Flood WarningLZKConway, Perry3 days
May 2, 3:49 AM CDTRiver Flood WarningLZKFaulkner, Perry18 hr
May 2, 3:56 AM CDTFlash Flood WarningLZKCalhoun, Clark, Cleveland, Dallas, Garland, Grant and 5 more4 hr
May 2, 4:00 AM CDTFlash Flood WarningLZKArkansas, Independence, Jackson, Lonoke, Monroe, Prairie and 2 more4 hr
May 2, 5:23 AM CDTRiver Flood AdvisoryLZKFranklin36 hr
May 2, 5:47 AM CDTFlash Flood WarningLZKGarland, Grant, Hot Spring, Jefferson, Lonoke, Pulaski and 1 more3 hr
May 2, 9:19 AM CDTFlash Flood WarningLZKArkansas, Clark, Dallas, Garland, Grant, Hot Spring and 11 more4 hr
May 2, 9:55 AM CDTRiver Flood WarningLZKYell12 hr
May 2, 10:01 AM CDTFlash Flood WarningLZKBaxter5 hr
May 2, 3:50 PM CDTFlash Flood WarningLZKBaxter, Boone, Fulton, Johnson, Logan, Marion and 6 more3 hr
May 2, 5:03 PM CDTAreal Flood WarningLZKArkansas, Baxter, Boone, Clark, Cleburne, Conway and 32 more12 hr

Nearby

Tornado Warnings in Arkansas, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.